Missouri, 2003

Flash Flood in Missouri, June 30, 2003

June 30, 2003 · NWS MEG · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 30, 9:45 AM CST, 3 hours 15 minutes earlier.

Area forecast discussion, Jun 30, 9:45 AM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1045 AM CDT MON JUN 30 2003

TROPICAL STORM BILL JUST SOUTH OF THE LA COAST AND FORECAST TO MOVE
NORTH INTO SOUTHERN MS LATER TONIGHT AND INTO NORTHERN MISSISSIPPI
TUE AFTERNOON. CLOUDS AND PRECIPITATION FROM OUTER BANDS AFFECTING
NORTHERN MISSISSIPPI AND WEST TENNESSEE THIS MORNING WHILE
CONVECTION ASSOCIATED WITH A SHORTWAVE OVER SOUTHWEST MO POPPING UP
ACROSS NORTH CENTRAL ARKANSAS. SOME SUN ACRS NORTHWEST HALF OF THE
CWFA...FROM JONESBORO OVER TO PARIS...ALLOWING TEMPS TO WARM NICELY.
CLOUDS HOLDING DOWN READINGS ACROSS NORTH MISSISSIPPI. POP FORECAST
LOOKS GOOD. MAY NEED TO ADJUST TEMPS TO ACCOUNT FOR CLOUDS AND
PRECIP ACROSS NORTH MISSISSIPPI.

.MEG...NONE.
SJM
Hazardous weather outlook, Jun 30, 4:03 AM CST, 8 hours 57 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-011100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
432 AM CDT MON JUN 30 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND EAST-CENTRAL
ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI
BOOTHEEL.

.DAY ONE...INCLUDING TODAY AND TONIGHT.

TROPICAL STORM BILL WILL MOVE INLAND OVER SOUTHERN LOUISIANA
TODAY...THEN MOVE INTO NORTHERN MISSISSIPPI LATE TONIGHT. HEAVY RAIN
IS POSSIBLE TONIGHT ACROSS NORTHERN MISSISSIPPI AND EAST-CENTRAL
ARKANSAS...ESPECIALLY ALONG AND SOUTH OF A LINE GENERALLY FROM WEST
HELENA TO OXFORD TO NEW ALBANY. THIS AREA INCLUDES TUPELO. A FLOOD
WATCH MAY BE POSTED FOR PART OF THIS AREA LATER TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE REMNANTS OF TROPICAL STORM BILL WILL MOVE NORTHEASTWARD THROUGH
NORTH MISSISSIPPI TUESDAY. HEAVY RAIN IS POSSIBLE FROM EAST-CENTRAL
ARKANSAS INTO SOUTHWEST TENNESSEE AND NORTH MISSISSIPPI...GENERALLY
ALONG AND SOUTH OF INTERSTATE 40. THIS AREA INCLUDES
MEMPHIS...JACKSON...AND TUPELO. TOTAL RAIN AMOUNTS BETWEEN 2 AND 4
INCHES ARE POSSIBLE.

IN ADDITION...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS
NORTH MISSISSIPPI AND SOUTHWEST TENNESSEE TUESDAY. THE GREATEST
THREAT WILL BE WIND DAMAGE AND POSSIBLY ISOLATED TORNADOES.

THE REMNANTS OF TROPICAL STORM BILL WILL MOVE EAST OF THE AREA
WEDNESDAY. ONLY ISOLATED THUNDERSTORMS AT BEST ARE EXPECTED FOR THE
END OF THE WEEK INTO THE HOLIDAY WEEKEND.

AFTERNOON HEAT INDICES BETWEEN 100 AND 105 ARE POSSIBLE FROM
THURSDAY INTO THE HOLIDAY WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD KEEP IN TOUCH WITH THE LATEST WEATHER INFORMATION
FOR TONIGHT AND TUESDAY AS THE REMNANTS OF TROPICAL STORM BILL MOVE
INTO THE MIDSOUTH.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Dunklin

When
June 30, 1:00 PM CST to 3:00 PM CST
Where
Dunklin County, Clarkton
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
36.106, -90.166 (the zone’s center; the record gives no point)

Several streets were flooded.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370033.